Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Eigenvalues below the essential spectra of singular elliptic operators


Authors: W. D. Evans and Roger T. Lewis
Journal: Trans. Amer. Math. Soc. 297 (1986), 197-222
MSC: Primary 35P15; Secondary 35J25, 47F05
MathSciNet review: 849475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new technique is developed for determining if the number of eigenvalues below the essential spectrum of a singular elliptic differential operator is finite. A method is given for establishing lower bounds for the least point of the essential spectrum in terms of the behavior of the coefficients and weight near the singularities. Higher-order operators are included in these results as well as second-order Schrödinger operators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35P15, 35J25, 47F05

Retrieve articles in all journals with MSC: 35P15, 35J25, 47F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0849475-1
Article copyright: © Copyright 1986 American Mathematical Society